[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.172.195.82. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 9, 1965

Purple Toes and Coumarin Congeners

JAMA. 1965;193(6):546. doi:10.1001/jama.1965.03090060136022
Abstract

To the Editor:—  In their article entitled "Petechiae, Ecchymoses, and Necrosis of Skin Induced by Coumarin Congeners" (JAMA192: 603-608 [May 17] 1965), Nalbandian et al state that "American physicians are almost entirely unaware of the entity." It may be pleasing to think that I belong to an ultraminority "aware" group, but I don't really believe it.In differentiating "Purple Toes"1 from other dermatologic effects of coumarin derivatives, we discussed hermorrhagic necrosis of the skin, and five of the references in our article are identical with those listed by Nalbandian et al. We have personally seen two such cases and have heard about various others; I am sure many other physicians have had similar experiences judging from the correspondence we have received.

×